Alert archive / Alabama / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 232, NWS Mobile, AL

August 16, 2022Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 16, 2022, 2:31 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2022, 2:31 PM CDT (19:31 UTC)
Expired
Aug 16, 2022, 3:15 PM CDT
In force
44 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baldwin County, AL, Mobile County, AL

The radar

The Mobile radar (KMOB), 60 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1862 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

807 
WUUS54 KMOB 161931
SVRMOB
ALC003-097-162015-
/O.NEW.KMOB.SV.W.0232.220816T1931Z-220816T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
231 PM CDT Tue Aug 16 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northeastern Mobile County in southwestern Alabama...
  Northwestern Baldwin County in southwestern Alabama...

* Until 315 PM CDT.

* At 231 PM CDT, a severe thunderstorm was located 5 miles east of
  Mount Vernon, or 16 miles northeast of Creola, moving south at 10
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Stockton, Calvert, Mount Vernon and I65 And AL 225. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3088 8799 3115 8802 3117 8799 3115 8797
      3115 8794 3114 8794 3116 8793 3115 8790
      3117 8790 3114 8787 3117 8789 3118 8789
      3116 8788 3117 8785 3119 8786 3119 8788
      3121 8787 3121 8786 3120 8785 3097 8769
TIME...MOT...LOC 1931Z 340DEG 7KT 3110 8792 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:43 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 16, 12:43 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1243 PM CDT Tue Aug 16 2022

.NEAR TERM /Now Through Wednesday/...An upper trof over much of
the eastern states gradually expands westward through the period,
and in the process upper ridging over the south central states
retreats westward. A weak frontal boundary currently stalled along
the coast moves into the marine area tonight then drifts back
into the coastal counties on Wednesday. This pattern promotes a
deep layer northwesterly steering flow within which a series of
shortwaves progress across the area which will aid in convective
development along with daytime heating and the frontal boundary
near the coast. Despite the northwesterly deep layer flow pattern,
deep layer moisture will persist through the near term with PWATs
near 2 inches. Inland convection will develop by mid-afternoon,
and maintained the slight chance to chance pops for much of the
area by late this afternoon. A chance to good chance pops follow
for the entire area Wednesday afternoon as the couple of upper
impulses moving in the northwest flow pass over the area. Locally
numerous showers and thunderstorms may be possible across inland
portions of southeast Mississippi and southwest Alabama.

While shear values remain low through the period, MLCAPE values
increase to 2200-3200 J/kg over the western half of the forecast
area and across the coastal counties by mid afternoon, slightly
lower across our northeast quadrant. MLCAPE values on Wednesday
typically range from 1500-2500 J/kg over the entire area, values
as high as 3200 J/kg across the coastal counties. Mid level dry
air was seen in model soundings for today and also on Wednesday
which will promote downdraft production. These conditions will
support the potential for strong to possibly a couple of severe
storms, and the Storm Prediction Center has a marginal risk of
severe over roughly the western two thirds of the area for today
then over the entire area on Wednesday. Heat index values around
108 are expected this afternoon across southeast Mississippi,
much of southwest Alabama and much of the western Florida
Panhandle, and a Heat Advisory for these areas remain in effect
until 6 PM CDT. May need another Heat Advisory for this general
area on Wednesday. Lows tonight range from the lower 70s inland
to the upper 70s near the coast. Highs Wednesday will be in the
lower to mid 90s. A low risk of rip currents through tonight is
followed by a moderate risk on Wednesday. /29 /22

&&

.AVIATION...
18Z issuance...VFR conditions prevail throughout the day into
tonight across the forecast area. Scattered thunderstorms may
develop mid to late afternoon, lingering into the first half of
the evening. Expect reductions in ceiling and visibility
underneath any showers or storms. Storms may be on the stronger
side capable of producing strong, variable wind gusts. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 6 PM CDT this evening for ALZ052-261>266.

FL...Heat Advisory until 6 PM CDT this evening for FLZ201>204.

MS...Heat Advisory until 6 PM CDT this evening for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 3:01 AM CDTHeat AdvisoryMOBBaldwin, Mobile, Washington15 hr
Aug 16, 6:04 AM CDTSpecial Marine WarningMOB41 min
Aug 16, 6:47 AM CDTSpecial Marine WarningMOB88 min
Aug 16, 8:18 AM CDTSpecial Marine WarningMOB61 min
Aug 16, 8:27 AM CDTSpecial Marine WarningMOB93 min
Aug 16, 8:37 AM CDTSpecial Marine WarningMOB83 min
Aug 16, 2:47 PM CDTSpecial Weather StatementMOBWashington43 min
Aug 16, 2:55 PM CDTSpecial Marine WarningMOB95 min
Aug 16, 2:59 PM CDTSpecial Marine WarningMOB91 min
Aug 16, 3:04 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile41 min
Aug 16, 3:10 PM CDTSpecial Weather StatementMOBMobile50 min
Aug 16, 3:15 PM CDTSpecial Weather StatementMOBEscambia90 min
Aug 16, 3:18 PM CDTSpecial Weather StatementMOBWashington87 min
Aug 16, 3:25 PM CDTSevere Thunderstorm WarningMOBMobile25 min
Aug 16, 3:37 PM CDTSpecial Weather StatementMOBBaldwin53 min
Aug 16, 3:42 PM CDTFlash Flood WarningMOBBaldwin, Mobile2 hr
Aug 16, 3:48 PM CDTSpecial Marine WarningMOB87 min
Aug 16, 3:58 PM CDTSpecial Weather StatementMOBMobile47 min
Aug 16, 4:00 PM CDTSevere Thunderstorm WarningMOBMobile, Washington24 min
Aug 16, 4:01 PM CDTSpecial Weather StatementMOBChoctaw59 min
Aug 16, 4:03 PM CDTSpecial Marine WarningMOB87 min
Aug 16, 4:08 PM CDTSpecial Marine WarningMOB97 min
Aug 16, 4:12 PM CDTAreal Flood AdvisoryMOBWashington3 hr
Aug 16, 4:15 PM CDTSpecial Weather StatementMOBBaldwin60 min
Aug 16, 4:22 PM CDTSpecial Marine WarningMOB98 min
Aug 16, 4:36 PM CDTSpecial Weather StatementMOBClarke54 min
Aug 16, 4:39 PM CDTSpecial Marine WarningMOB96 min
Aug 16, 4:44 PM CDTSpecial Weather StatementMOBMobile91 min
Aug 16, 5:00 PM CDTSpecial Marine WarningMOB60 min
Aug 16, 5:37 PM CDTSpecial Marine WarningMOB38 min
Aug 16, 5:42 PM CDTSpecial Marine WarningMOB48 min
Aug 16, 5:47 PM CDTSpecial Marine WarningMOB43 min
Aug 16, 6:35 PM CDTSpecial Weather StatementMOBMobile40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.